Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diabetes, have weight loss, tests showed normal hemoglobic A1c, elevated microalbumin-urinre. Advised to get off medicines. Cause?

I just received my diabetics test results have lost about 50 lbs but my Hemoglobin A1C is 6.5 and my Micro albumin-Urinre is 60 my doctor my doctor noted all as within normal range but I am worried because I know the Microalbumin should be less than 20! I have been off meds for over 2 months and my doctor says to hold off for now.
Asked On : Mon, 25 Jun 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response

You're a Diabetic losing weight and your HbA1c is under control.
Diabetes causes damage to the kidneys and we tend to lose proteins from the kidneys in the form of microalbuminuria in the early stages and then as macroalbuminuria in the later stages.
Control your Diabetes and Hypertension.
Enalapril may help at this stage.
Repeat the test after 3 months.
Answered: Mon, 6 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor